Illinois, 2003

Damaging Wind in Illinois, July 15, 2003

July 15, 2003 · NWS ILX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 15, 2:30 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 15, 2:30 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
330 AM CDT TUE JUL 15 2003

MODELS MORE SIMILAR TODAY WITH ETA STILL A BIT SLOWER WITH THE COLD
FRONT MOVING SE THRU CENTRAL IL TODAY. LIKE PREVIOUS FORECASTER...
WILL TEND TO SIDE WITH THE ETA MODEL FOR SLOWER FRONTAL MOVEMENT.
FORECAST CONCERN IS CONVECTION CHANCES TODAY AND RISK OF SEVERE
WEATHER.

COLD FRONT EXTENDING FROM NW WI ACROSS EASTERN IA AND FAR NW MO
WHILE UPPER LEVEL TROF OVER THE UPPER MISSISSIPPI VALLEY. MCS AHEAD
OF COLD FRONT OVER EASTERN IA...NORTHERN IL AND SE WI AND MOVING SE
FUELED BY 40 TO 50 KFT LOW LEVEL JET. HAD LIKELY POPS FROM PEORIA
NORTH THROUGH MID MORNING...WITH PROB40 SOUTH OF PEORIA TODAY THOUGH
MAINLY THIS AFTERNOON SOUTH OF I-70. COLD FRONT PROGGED TO MOVE SE
TOWARD THE IL RIVER BY NOON...TO I-70 BY SUNSET AND PASS
LAWRENCEVILLE BY MIDNIGHT.  CONTINUE PROB30 CHANCE OF CONVECTION
FROM I-70 SOUTH THIS EVENING UNTIL FRONT PASSES. SPC HAS SLIGHT RISK
SOUTH OF I-70 TODAY WHERE ATMOSPHERE HAS MORE OF A CHANCE TO
DESTABLIZED THIS AFTERNOON AFTER MORNING MCS DECAYS. CAPES INCREASE
ABOVE 3000 J/KG AND LIFTED INDEX OF MINUS 6C SOUTH OF I-72 THIS
AFTERNOON. MORE HUMID TODAY WITH DEWPOINTS IN THE UPPER 60S TO MID
70S AND WARMER HIGHS IN THE UPPER 80S MOST AREAS.

HIGH PRESSURE OVER THE HIGH PLAINS TO DRIFT ACROSS IL WED AND EAST
OVER THE OHIO VALLEY THU AND PROVIDE A FAIR AMOUNT OF SUNSHINE AND
LESS HUMID AIR. GUIDANCE TEMPS SIMILAR AND NEAR SEASONABLE LEVELS
NEXT FEW DAYS AND FOLLOWED CLOSELY. A 600 DM 500 MB HIGH REMAINS
OVER THE SOUTHERN HIGH PLAINS AND KEEPS THE REAL HOT WEATHER SW OF
IL THIS WEEK. IL REMAINS IN A WNW UPPER LEVEL FLOW THIS WEEK WITH
NEXT WEATHER SYSTEM ARRIVING LATER FRI AND SAT. DID ADD CHANCE OF
CONVECTION FRI AFTERNOON NORTHERN CWA AND CHANCE SE CWA THIS WEEKEND
TO BETTER BLEND WITH SURROUNDING OFFICES. GFS MAY BE OVERDOING QPF
OVER IL FRI AND FRI NIGHT.

.ILX...NONE.

HUETTL
Hazardous weather outlook, Jul 14, 9:59 AM CST, 18 hours 27 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1059 AM CDT MON JUL 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THIS IS A RISK FOR SEVERE THUNDERSTORMS LATE TONIGHT ACROSS PARTS OF
CENTRAL ILLINOIS...MAINLY TO THE NORTHWEST OF A ST LOUIS TO
CHAMPAIGN LINE. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL BETWEEN MIDNIGHT AND 6 AM. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE AS A COLD FRONT MOVES ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY
AFTERNOON OVER SOUTHEASTERN ILLINOIS AS THE COLD FRONT CONTINUES TO
PROGRESS THROUGH THE STATE. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE BETWEEN NOON AND 6 PM.

SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY AND SUNDAY
AS ANOTHER COLD FRONT APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT ACROSS CENTRAL
ILLINOIS...AS WELL AS TUESDAY AFTERNOON OVER SOUTHEAST ILLINOIS.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC
AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL
IN LOWER CASE.

The radar

The Lincoln radar (KILX), 96 km away, was scanning. The volume nearest the first event began at 10:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
July 15, 4:26 AM CST
Where
Marshall County, Lacon
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.017, -89.400

Several trees were blown down as well as several power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330483.